MAUDE Adverse Event Report: ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFXSPI PDS+ UNI VIO 6IN 3-0 SA SH; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B420
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: was surgery delayed due to the reported event? no, action taken when event occurred? change of suture, was procedure successfully completed? yes, were fragments generated? no, if yes, were they removed easily without additional intervention? unknown, patient status/ outcome / consequences no, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study unknown, additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Deficiency occurred during passage through tissue.The external person providing answers is a nurse.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.No product is available for return.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
"it" was reported a patient underwent an gastric bypass procedure on (b)(6) 2026 and barbed suture was used.Needle separated from thread during surgery.No patient consequences.Additional information has been requested.

Brand Name
SFXSPI PDS+ UNI VIO 6IN 3-0 SA SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24441783
Report Number2210968-2026-01969
Device Sequence Number10443025
Product Code NEW
UDI-Device Identifier10705031235809
UDI-Public(01)10705031235809(17)261130(10)105ACS
Combination Product (Y/N)Y
Initial Reporter CountrySP
PMA/510(K) Number
K182873
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP1B420
Device Lot Number105ACS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown